i feel like my skin is crawling
i need more information. are you asking a quesiton? are you asking why you feel like your skin is crawling? please send more info and i will be happy to answer your question. when did it start? how old are you? are you using any street drugs like cocaine or amphetamine? do you have a history of mental health disorders? do you have any medical problems?
it has been happening for awhile. no i do not take any street drugs. yes i am bipolar and take 300 of seriquil, lexapro, synthroid and antenial because my heart beats to fast
in all likelihood you are experiencing a side effect of one of your medications. are you hallucinating? are you hearing voices or seeing things? are you sleeping? what you are experiencing is called 'formication'- the sensation of having things crawling on your skin or feeling like your skin is crawling. figuring out what drug is to blame is beyond what i can do here, the more important thing is for you to realize that while this is disturbing to you, it is not dangerous. you might try, safely i think, 25mg of benadryl by mouth. better than that though, i would call your prescribing physician and see if you can get some advice from him/her. if you are having hallucinations or feel particularly depressed or manic, you should go to the ER. please do not take MORE of your psychiatric medicines as either one you are taking OR your synthroid may be to blame. in fact, it might be reasonable to hold your synthroid tonight until you can speak with your doctor.
in summary, you are having a medication reaction, you are going to be fine. you may try a small dose of benadryl to see if that helps. if you are feeling unsafe, considering suicide, or feeling very manic, you should go to the hospital. call your physician tonight and ask for the on call doctor and let them know what is going on. hopefully they will call you back. if not, call in the morning and in the meantime to to the ER for the reasons listed above.
please click 'accept' so that i may receive payment and let me know how i did with my answer.
john shields, md
Emergency Medicine Physician